Schizophrenia.com

It's time to tinker


#1

With the mood swings and the hyper spikes… I talked to my therapist who agreed… and my preservation team mentioned this same idea. It’s time for a tune up and some tinkering.

My hyper-spikes have been coming on like a hit and run driver. Only once I’m up in hyper drive, it takes a few hours to get back down. But then I’m exhausted… on the nod… can barely think I’m so tired.

I am five tons of thankful that my family knows I’m dedicated to this recovery and believes me when I tell them I’m not back on drugs again.

I see my doc this week too. He’s been mentioning upping the meds for about two months now. Since Latuda has mood stabilizing properties… he didn’t want to add yet another mood stabilizer. Give the higher dose of Latuda a chance first. (tinker with the machine, not rebuild it)

Due to upping the Seroquel dose… he said it’s also time to add the Metformin. I’ll be starting that this month. If my hyper spike doesn’t stop then my doc wants to add Vyvanse.

Little sad to have this happen. I’ve worked so hard to try and cut the meds back. Oh well. It’s better then relapse and very high meds, and starting all over again.


#2

I’m sorry they have to adjust your meds, it’s always scary when they have to do this. Your doctor has your best interests at heart and hopefully you’ll feel better. I know you worked really hard to be at low doses, but maybe this will just be temporary and you can go back down when you feel more stable. It’s great you have your own team of people to support you. My mom has been my biggest advocate over the years. When I was going to court from charges stemming from my psychosis, she took my records and pulled out the important information. I’m on Metformin too. I have a higher risk of developing diabetes from the meds, PCOS, being overweight, and smoking. The Seroquel has mood stabilizing qualities too. I really noticed it when it was lowered and my motivation to do things took a major hit. Hang in there! You’re doing good! :sunny:


#3

I have to admit, very scared to up the dose. But I’d rather up the dose for a while then have people at my work think I’m on something or loosing it.

I like my doc and I feel a little more secure because he has been taking my concerns into consideration now that he can see I really am working to stick with the program.

I’m sort of hoping to do something about the hyper spike first and then see if I have to up the Latuda dose. My Seroquel has been upped a bit to help me through all the weddings, travel, family chaos. My doc has been taking a very slow and steady approach with me.


#4

It crossed my mind yesterday that perhaps your meds needed adjusting although my thoughts were that maybe one of them needs to be lowered. Maybe the Seroquel although helping you with stress could be contributing to the hyper spike?


#5

Thank you for this. I’ll jot this down as something to ask about. I’m collecting as much info and idea as I can.


#6

I’m sorry you’re having to tinker with your meds. That’s always a dreaded process for me. But the good news is that you might not have to ADD any new med, which would have unpredictable consequences. You pretty much know what Latuda does for you. Its a calming force. I’m on 120 mg, and I experience no negative side effects.

I would be guarded about starting Vyvanse. It really upsets psychosis. I’ve seen it destablize the strongest patients, turning them psychotic or very manic. There are much safer meds for ADHD/ADD, such as Straterra.

I think its important that you discuss ALL of your options and concerns with your doctor. YOU are going to be the one dealing with the effects.

Getting input here is a great strategy. We all want the best for you :slight_smile:

Blessings,

Anthony


#7

@radmedtech Thank you 100% for the heads up about the Vyvanse. Now I understand why my Doc has been saying “only if this doesn’t work out” and getting me ready to try other things first. Wow, that just made me like my doc a little more.

I do like the idea of just rebalancing the two A.P’s I’m on and not adding extra things. I’ve been warned about the Metformin a while ago. So that I’m prepared for. I have been very nervous about what might happen if it goes wrong.

But I’ve told my family what’s been happening and there has been discussion about getting me back on track if this doesn’t work out or really throws a monkey wrench in the works.

Again, thank you a lot for this info.


#8

Sorry to hear about all you are going through lately. I can relate, I’ve been there at points before. You’ll figure this out, just give it time and patience. My cautionary tale with Strattera was that after about 2 months of it working great (it was key to getting me jump started and back on track after my hospitalization), it started giving me wicked anxiety and restlessness and I had to stop taking it. It also says on the package that it may increase suicidal tendency and hallucinations. I don’t want to deter you from giving it a try because it might work better for you than it did for me, but I want to let you know the possible side effects that your pdoc might not tell you about because mine didn’t tell me. So you can make an informed decision. I don’t know about you guys but my pdoc doesn’t always tell me all the side effects, like he will tell me the major ones but miss other ones that I usually get. For example one of them interferes with my birth control, HELLO, really important to know right! He didn’t tell me that, luckily the pharmacist did. Sorry to digress, just annoyed. Just to throw another one out there, Wellbutrin has been shown to help ADD.


#9

My sis pulled out her notes for me and I’ve been on Wellbutrin before. I told her that I didn’t think it worked for me all that well. She was able to show me from her notes that I used to take that med with a few shots of whiskey and it still did something despite all the alcohol it had to cut through.

Now that I’m sober for about 6 years… I might be up for revisiting that med if I need it. Thank you a lot for the input on this one.


#10

Hi J - I have my meds adjusted once in a while - it is better than taking brand new meds I think. Your doctor can lower the dose later at anytime - best of luck to you buddy!


#11

I don’t have any information, but just wanted to say good luck and will be here throughout, keep posting and talking; it’s good you’re adjusting and allowing it, I know it’s scary but it’s the best thing for you. I hope it goes smoothly. Will be thinking of you!

Go steady, take care,
Meg.


#12

Well, it’s Wednesday here, and I go and see my doc today. I’ve written out my ideas and I’ve written out what’s been happening to me and how I’ve been feeling. I have the journal about meds that my sis/ parents have been keeping. My Dad is going with me… :relieved:

My appointment is right after work today. Thank you all for the info, the advice, the crossed fingers.


#13

Some antipsychotics like Latuda, Seroquel, Zyprexa and Risperdal - the medication I take has good mood stabilizing properties. I am going to ask my doctor next week if it would make sense to raise my Risperdal up a bit for further mood stabilization and maybe it will slow down my rapid mood cycles. Instead of rebuilding the machine, tinker with it - brilliant J! Thanks! :smiley:


#14

I hope you and your doc get this balanced out. My Doc has been taking baby steps… slow and easy.

I’ve just been so surprised that my Doc has been listening to me and discussing this stuff with me. Maybe since I’m trying to be more self managing and get the info for myself…

The final result (thus far) of my recent tune up is getting the Seroquel back DOWN to 50 mg. The Latuda is UP to 80 mg and the Xanax has been swapped for 40 mg Valium. I am now on the Metformin. Like everything, it just takes time to get used to. But it does feel weird.

It feels great not having that edge of panic… like I’m ready to jump out of my skin. It taste like sour yogurt and bitter radish.

But I am feeling a bit dipped in wax. It’s not bad yet, but I will keep an eye on this. Maybe it’s the fact that I’ve been having my wax coating melt away completely and now… having some wax coating just feels odd.


#15

In my case, when I was having crushing depression everyday, the lamictal (a strong antidepressant type anticonvulsant) was added to my cocktail, it did help with my depression, but lamictal is activating and also can accelerate mood cycling - I dont think she can take me off of the lamictal completely, because there are not a lot of antidepressant type meds that I can take - SSRI’s would land me in the hospital with severe mania and terrible mixed episodes. I really do think that the lamictal helps with the depression but it also aggravates my mood cycling a bit.
Maybe ;tinkering’ with my other meds will do the trick - I will be having a serious discussion with how I am feeling and go over my options with her - I am a bit frustrated because I dont think I explained my self the way I should have last session - maybe I should have been more assertive with her as well